MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE ABS, 14 MM BUTTON; SMOOTH FIXATION PIN

ARTHREX, INC. TIGHTROPE ABS, 14 MM BUTTON; SMOOTH FIXATION PIN
Model Number TIGHTROPE ABS, 14 MM BUTTON
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery the buttun of the device broke of in two pieces.A larger button was used, fixation with ethibond suture.Per complaint reporter there was no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation is confirmed.One unpackaged ar-1588tb-1 tightrope abs, button, round, ø 14 mm serial/batch number (b)(6) was received for evaluation.Visual inspection revealed that the button was broken into two pieces at the middle between the two holes.Functional testing was performed due to the damage to the device.The most likely cause of the reported failure is user error, specifically the use of excessive bending force during use.Directions for use (dfu) tightrope devices, section g.Precautions.1.Acl/pcl/btb/rt/abs tightrope only: excessive force on the shortening suture strands and/or tensioning the shortening suture strands not in-line with the bone socket may break the strands and impair ability to fully seat the implant.No additional force on the shortening suture strands is required when the graft/wedge construct reaches the desired position in the femoral socket and the graft stability is verified by pulling distally on the graft.

Brand Name
TIGHTROPE ABS, 14 MM BUTTON
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21069073
Report Number1220246-2025-09196
Device Sequence Number18235842
Product Code MBI
UDI-Device Identifier00888867019638
UDI-Public(01)00888867019638(11)240604(17)290531(10)15258411
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K231857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTIGHTROPE ABS, 14 MM BUTTON
Device Catalogue NumberAR-1588TB-1
Device Lot Number15258411
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown